US Toll Free Call/Text:
+1(888) 866-7566
Int. No Call/Text:
+1(718) 301-8411

A Comprehensive Guide: How to Increase Libido While on Antidepressants

Photo of author
4.5
(216)

Antidepressants are essential for treating Depression and other mental health conditions.

Still, people frequently experience side effects like decreased libido while using antidepressants.

This article seeks to ease the worries of people experiencing decreased sexual desire while taking antidepressants.

People can better balance their mental health and sexual lives by understanding how to increase libido while on antidepressants.

Discover how to boost sexual health while taking antidepressants with scientifically-backed techniques and lifestyle adjustments.

The Relationship Between Antidepressants and Libido

Antidepressants work by balancing neurotransmitters in the brain to alleviate symptoms of Depression.

Unfortunately, these medications may also impact sexual desire by affecting Serotonin and Dopamine, among other brain chemicals.

Depending on the type of antidepressant used and how each person reacts, the effect on libido may change.

Antidepressants can have an impact on the neurotransmitters that regulate sexual function, potentially leading to Erectile Dysfunction (ED) and Premature Ejaculation (PE).

These side effects have been linked to several commonly prescribed medications, including Selective Serotonin Reuptake Inhibitors (SSRIs) and Serotonin-Norepinephrine Reuptake Inhibitors (SNRIs).

Despite the side effects of antidepressants, Dapoxetine (SSRI) is frequently used for the treatment of Premature Ejaculation (PE).

Where as the most often recommended medicines for Erectile Dysfunction (ED) include Sildenafil (Viagra), Tadalafil (Cialis), Vardenafil (Levitra), and Avanafil (Stendra). 

Order Now:
Ready for a confident and satisfying experience?
Get your ED medication from our online store, Cheap Medicine Shop!

  • Vigora 100 Mg
  • Cialis 10 Mg
  • How to Increase Libido while on Antidepressants

    Open communication with your doctorSource: Syda Productions
    Man communicating with doctor

    One of the most frequent complaints about antidepressants is their negative effect on a person’s sex life.

    According to the Department of Health and Human Services, One in five (18.5%) adults in the United States suffers from clinical Depression.

    If you want to increase your libido while taking antidepressants, maintaining open communication with your doctor, making lifestyle modifications, managing Stress and Anxiety may also help.

    Open communication with your doctor: It’s crucial to be honest with your doctor if you experience changes in your libido while on antidepressants.

    They can change the antidepressant dosage or suggest new treatment options for negative sexual effects.

    Lifestyle modifications: Adopting healthy lifestyle modifications might enhance libido.

    Maintaining a regular exercise routine, consuming a healthy diet, and getting enough sleep benefit overall well-being and sexual health.

    Manage Stress and Anxiety: High Anxiety and Stress levels might affect sexual desire.

    Exercises that reduce Stress, like yoga, meditation, or mindfulness, may enhance libido.

    Explore therapy: Individual and couple therapy can help you address any emotional or psychological issues causing your libido to decline.

    Consider medications or supplements: Doctors may suggest additional medicines or nutritional supplements to help treat depressive disorders while minimizing their negative sexual effects.

    Timing of antidepressant doses: Changing the timing when antidepressants are taken could reduce sexual side effects in some individuals.

    Before changing your prescription, talking to a healthcare provider is crucial.

    To learn more about increasing libido naturally, read How to Naturally Increase Libido? The Ultimate Guide

    Warning:
    Consult a medical professional if you have low libido symptoms after taking antidepressants.

    Factors Influencing Libido While on Antidepressants

    A woman distressedSource: doucefleur_From_Getty_images
    Anxiety

    The negative effects of antidepressants occasionally cause reduced libido and other sexual dysfunctions.

    The type of antidepressant, individual response, psychological factors, and hormonal imbalances are a few factors that can affect libido while using antidepressants.

    Type of antidepressant: Different classes of antidepressants can have varying effects on sexual desire.

    Certain substances may have a lesser impact on libido compared to others.

    Individual response: Since everyone’s body reacts differently to medication, various side effects may occur.

    Psychological factors: Even without antidepressants, mental health problems like Anxiety and Depression can affect one’s libido.

    Hormonal imbalances: Hormonal changes brought on by antidepressants may also affect changes in sexual desire.

    Also read, How to Improve Sex Drive: A Comprehensive Guide for Men and Women.

    Fact:
    Did you know that regular physical activity, such as dancing or yoga, improves your mood and can contribute to increasing libido while on antidepressants

    Conclusion

    One of the side effects of antidepressants is lower libido.

    A few factors that can impact libido include the type of antidepressant being taken, individual response, psychological factors, and hormonal imbalances.

    Managing sexual side effects while on antidepressants is possible with open communication with healthcare providers.

    Making lifestyle changes and controlling stress and anxiety may all be helpful if you wish to increase your libido while taking antidepressants.

    To achieve overall wellness, it’s essential to focus on taking care of your mental and sexual health.

    Order Now
    Ready for a confident and satisfying experience?
    Get Levitra 60 Mg from our online store, Cheap Medicine Shop!

    Frequently Asked Questions

    Why do antidepressants affect libido?

    The use of antidepressants can affect one’s sexual desire by influencing specific neurotransmitters in the brain, like Serotonin and Dopamine.

    These chemicals play a crucial role in mood regulation, and their alteration can lead to changes in sexual function.

    What are the most common antidepressants associated with decreased libido?

    Reduced libido is a common sexual side effect associated with Selective Serotonin Reuptake Inhibitors (SSRIs) and Serotonin-Norepinephrine Reuptake Inhibitors (SNRIs).

    Can all patients expect a decrease in libido while on antidepressants? 

    No, the impact of antidepressants on libido can vary from person to person.

    Some individuals may experience minimal or no sexual side effects, while others may face more significant challenges.

    How soon after starting antidepressant treatment can libido changes occur?

    Libido changes can occur within the first few weeks of starting antidepressant treatment but may also manifest after several months of continuous use.

    Should I stop taking antidepressants if I experience reduced libido? 

    No, sudden discontinuation of antidepressants can have negative impact on mental health.

    It is crucial to consult with your doctor before changing your medication prescription.

    Citations:
    Cheap Medicine Shop only refers to credible, authoritative sources for our content. If you’re curious about how we ensure the integrity of our content, we encourage you to read our Content Information Policy.

    How useful was this post?

    Click on a star to rate it!

    Average rating 4.5 / 5. Vote count: 216

    No votes so far! Be the first to rate this post.

    Photo of author Janet Fudge
    Janet Fudge is a highly skilled and experienced pharmacologist who serves as a contributing writer for CheapMedicineShop.com. With a strong academic background from a premier US University and a passion for helping others, Janet has become a trusted voice in the pharmaceutical world. After completing her Doctor of Pharmacy degree, Janet embarked on a successful career in the pharmaceutical industry, working with various clients, including hospitals, retail pharmacies, and drug manufacturers. Her in-depth knowledge of pharmacology and dedication to patient-centered care has led her to excel in her field. As a writer for CheapMedicineShop.com, Janet uses her wealth of expertise to provide readers with accurate, reliable, and up-to-date information on various topics related to medicine and healthcare. Her engaging writing style and ability to break down complex topics into easily digestible content make her a valuable resource for healthcare professionals and the general public.
    Please enable JavaScript in your browser to complete this form.

    We’d Love To help

    Reach out to us we will get back to you

    Preferable Time